Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 381, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 4, 2019, 6:59 PM CDT for Brewster County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2019, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 4, 2019, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brewster County, TX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:02 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 4, 6:02 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 602 PM CDT Thu Jul 4 2019 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Scattered showers and thunderstorms are ongoing at issuance, remaining south and west of area terminals. Confidence is not high enough for impacts at a given terminal, thus will monitor trends and amend if needed this evening. Gusty winds will diminish late this evening, with southeasterly winds around 12kt or less thereafter. VFR conditions will prevail. && .PREV DISCUSSION... /issued 215 PM CDT Thu Jul 4 2019/ DISCUSSION... An upper level ridge of high pressure will be anchored across the forecast area the next seven days. Despite the presence of the ridge, low level moisture and weak upper level disturbances trapped within the ridge will locally weaken the ridge and produce the risk of isolated to widely scattered to scattered showers and thunderstorms each day. The better chance most days will be across the favored higher terrain where the cap will be easier to break in upslope flow, closest to the projected track of the upper level disturbances. Not expecting much severe weather due to weak shear and modest cape, although a few storms could pulse to severe levels and produce locally heavy rainfall. With the persistent ridge in the area temperatures are expected to be above normal the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 97 73 97 / 10 0 10 10 Carlsbad 73 101 73 100 / 10 10 20 20 Dryden 73 96 74 97 / 10 0 10 10 Fort Stockton 73 98 72 97 / 10 10 10 10 Guadalupe Pass 72 95 71 92 / 10 10 20 20 Hobbs 70 98 69 95 / 20 20 20 20 Marfa 63 93 61 91 / 20 30 20 30 Midland Intl Airport 73 97 74 97 / 10 0 10 10 Odessa 73 97 74 97 / 10 0 10 10 Wink 73 101 72 100 / 20 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 4, 1:59 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Thu Jul 4 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-051900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Thu Jul 4 2019 /1259 PM MDT Thu Jul 4 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to widely scattered thunderstorms will be possible late this afternoon into early tonight. Frequent lightning, heavy rain, gusty winds, and small hail will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Although the probability for widespread hazardous weather is low scattered storms are expected across the much of the area, especially southeast New Mexico, and the Trans Pecos, Friday through Sunday. Some storms could produce strong downburst winds, heavy rain, and small hail, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 4, 5:31 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 531 PM CDT Thu Jul 4 2019 TXZ075-279-042330- Pecos TX-Central Brewster County TX- 531 PM CDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 630 PM CDT... At 531 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Marathon, or 37 miles east of Alpine, moving east at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southern Pecos and north central Brewster Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3016 10318 3035 10314 3032 10278 3000 10281 TIME...MOT...LOC 2231Z 277DEG 8KT 3022 10305 84
Special weather statement, Jul 4, 6:39 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 639 PM CDT Thu Jul 4 2019 TXZ279-282-050045- Central Brewster County TX-Lower Brewster County TX- 639 PM CDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 745 PM CDT... At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Persimmon Gap, or 35 miles north of Panther Junction, moving south at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap and Santiago Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2992 10333 2993 10312 2964 10301 2962 10341 TIME...MOT...LOC 2338Z 002DEG 10KT 2985 10323 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:56 PM CDT | Special Weather Statement | MAF | Loving, Reeves, Winkler | 49 min |
| Jul 3, 9:02 PM CDT | Special Weather Statement | MAF | Andrews, Gaines | 43 min |
| Jul 3, 9:25 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jul 3, 9:31 PM CDT | Areal Flood Advisory | MAF | Loving, Reeves, Ward | 119 min |
| Jul 3, 9:49 PM CDT | Special Weather Statement | MAF | Andrews, Gaines | 41 min |
| Jul 3, 9:50 PM CDT | Special Weather Statement | MAF | Loving | 40 min |
| Jul 3, 10:36 PM CDT | Special Weather Statement | MAF | Andrews, Ector, Howard, Martin, Midland | 39 min |
| Jul 3, 10:38 PM CDT | Special Weather Statement | MAF | Winkler | 37 min |
| Jul 3, 10:51 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 54 min |
| Jul 3, 11:14 PM CDT | Special Weather Statement | MAF | Ector, Martin, Midland | 46 min |
| Jul 3, 11:15 PM CDT | Special Weather Statement | MAF | Ward | 45 min |
| Jul 3, 11:24 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jul 3, 11:29 PM CDT | Flash Flood Warning | MAF | Ector, Midland, Winkler | 5 hr |
| Jul 4, 12:11 AM CDT | Special Weather Statement | MAF | Crane | 49 min |
| Jul 4, 12:14 AM CDT | Special Weather Statement | MAF | Crane, Glasscock, Midland | 46 min |
| Jul 4, 1:02 AM CDT | Special Weather Statement | MAF | Crane, Pecos, Reagan, Upton | 28 min |
| Jul 4, 2:00 AM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| Jul 4, 5:31 PM CDT | Special Weather Statement | MAF | Brewster | 59 min |
| Jul 4, 6:39 PM CDT | Special Weather Statement | MAF | Brewster | 66 min |
| Jul 3, 7:20 PM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
| Jul 3, 8:07 PM CDT | Areal Flood Advisory | MAF | Lea | 113 min |
| Jul 3, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.